Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 148, NWS JSJ

October 3, 2005

NWS JSJ issued this flash flood warning at Oct 3, 2005, 7:03 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2005, 7:03 PM CDT (00:03 UTC)
Expired
Oct 4, 2005, 1:30 PM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 040014
FFWSJU
PRC007-015-025-035-041-057-095-109-151-040230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST MON OCT 3 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     CAGUAS
     CIDRA
     CAYEY
     AGUAS BUENAS
     ARROYO
     PATILLAS
     MAUNABO
     YABUCOA
     GUAYAMA

* UNTIL 1030 PM AST

* AT 759 PM AST...LOCAL WEATHER RADAR AND SATELLITE IMAGERY 
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS CONTINUE TO MOVE OVER 
THE WARNED AREA FROM THE OFFSHORE COASTAL WATERS. LOCAL EMERGENCY 
MANAGERS...MEDIA PERSONNEL...AND RESIDENTS REPORTED THAT IT HAS ONCE 
AGAIN STARTED TO RAIN HEAVILY IN SOME OF THESE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARTORELL...CAYEY...CAGUAS...BAIROA AND AGUAS BUENAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1826 6602 1808 6607 1808 6589 1804 6581
      1798 6591 1795 6621 1805 6616 1808 6620
      1814 6619 1827 6612

$$

RAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:57 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Oct 3, 2:57 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
357 PM AST MON OCT 3 2005

.DISCUSSION...
MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE ACROSS THE AREA
THROUGH WEDNESDAY. ALTHOUGH THE INSTABILITY WILL LINGER THROUGH
THE NEXT COUPLE OF DAYS LOOKS LIKE THE DEEPER PERIODS OF MOISTURE
WILL DIMINISH A TAD THROUGH NEXT 12 HOURS AND INCREASE AGAIN ON
WEDNESDAY. HOWEVER...MOIST FLOW ACROSS AREA WILL ALLOW FOR
AFTERNOON CONVECTION TO BE A BIGGER PLAYER ACROSS PUERTO RICO ON
TUESDAY THAN OCCURRED TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  88 /  20  50  70  70
STT  79  88  79  87 /  50  50  60  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
     PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
     PRZ012-PRZ013.

VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.

&&

99
Hazardous weather outlook, Oct 3, 5:30 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON OCT 3 2005

PRZ001>013-AMZ710>750-041030-
630 AM AST MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA
TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS WILL
REDEVELOP ACROSS THE EAST HALF OF THE ISLAND THIS MORNING AND THEN
WILL SPREAD TO THE WEST INTERIOR AND SOUTHWEST BY THE AFTERNOON.
GROUNDS AROUND THE EAST HALF ARE SATURATED FORM LAST NIGHT RAINFALL
AND FLASH FLOODING IS LIKELY. THE WEST INTERIOR AND SOUTHWEST HAVE
RECEIVED HEAVY RAINFALL DURING THE LAST TWO DAYS. AS THUNDERSTORMS
DEVELOP OVER THIS SAME AREA DURING THE AFTERNOON...HEAVY RAINFALL
WILL OCCUR...LEADING TO URBAN AND SMALL STREAM FLOODING AND POSSIBLE
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND
OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT
IN AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED
THUNDERSTORMS OVER PARTS OF PUERTO RICO. AS ALWAYS...WITH
SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY
RAIN WHICH CAN LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING AND
RIVER FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VIZ001-002-AMZ710>730-041030-
630 AM AST MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA
TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS ACROSS
THE TERRITORY TODAY. HEAVY LOCALIZED RAINFALL MAY LEAD TO URBAN AND
DRY GUT FLOODING MAINLY IN LOW LYING AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND
OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT
IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS
OF THE LOCAL ISLANDS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM
ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO
AREAS OF URBAN AND GUT TYPE FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

RM

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:59 AM CDTFlash Flood WarningJSJ18 hr
Oct 4, 10:40 AM CDTFlash Flood WarningJSJ19 hr
Oct 4, 10:59 AM CDTFlash Flood WarningJSJ19 hr
Oct 4, 11:49 AM CDTFlash Flood WarningJSJ18 hr
Oct 4, 11:50 AM CDTSpecial Marine WarningJSJ40 min
Oct 4, 12:03 PM CDTFlash Flood WarningJSJ18 hr
Oct 4, 12:28 PM CDTFlash Flood WarningJSJ18 hr
Oct 4, 2:11 PM CDTFlash Flood WarningJSJ18 hr
Oct 4, 2:34 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.